News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: should i see an Endocrinologist?


 jill - Sat Nov 19, 2005 1:01 am

I have symptoms very much like Lymes (but not lymes), along with severe pitting edema that comes and goes, severe weakness that comes and goes, irregular periods, and although I have not breastfed in 4 years, i still have milk. also, my symptoms get much worse around my period. i have very very bad and very many unxeplained pains. my prolactin and test came up normal a few months ago. thyroid was low normal. this has been going on for a year. i need help. if not an Endocrinologist then who? thank you so much for your time.
 Theresa Jones, RN - Sat Nov 19, 2005 8:20 am

User avatar Hi jill,
An evaluation by an Endocrinologist is certainly warranted to identify if a hormone dysfunction is causing your symptoms.
Sincerely,
Theresa Jones, RN
 jill - Sat Nov 19, 2005 9:36 am

Thank you. How do i find a good one? I was very limited by my previous insurance and saw some docs that were questionable. as of January, i will be able to see just about any doctor i want, but i have no idea where to start. thank you again.
 Theresa Jones, RN - Sat Nov 19, 2005 12:02 pm

User avatar Hi jill,
Ask your current Primary Care Physician to give you a referral. He/she would be in the best position to recommend someone located in or near your area.
Sincerely,
Theresa Jones, RN
 jill - Sat Nov 19, 2005 4:47 pm

thank you. I really apreciate your time.
 jill - Sun Dec 04, 2005 9:49 pm

I am finally getting in with an endocrinologist. My primary doc did a cortisol test in the morning and it came up as 1. She also did a 24 hour cortisol test and that came up low as well, though I don't know how low. Low enough that she is trying to get the appointment for me.

but now I am pannicking because for the last 2 days,my eyes are not working right. It is very hard to focus and I feel very sick. My eyes feel like they are wobbly and everything looks blurred or like it has a shadow. Lights are the worst and so is reading. please forgive any mistakes I have made because if I proofread I will be like car sick.

can this be by the cortisol problem? I am planning to ask my doc as soon as possible, but I feel terrible calling if it is not important, but i really hate this feelling.It is horrible. Thank you for your earlier replies and for you time again.
 Theresa Jones, RN - Tue Dec 06, 2005 8:32 am

User avatar Hi jill,
I am glad to hear that you are going to be evaluated by an Endocrinologist. The adrenal glands (located just above your kidneys) produce hormones (one of which is a group of glucocorticoids) When these gland produce to little cortisol a disorder that results is Adddison's disease. This is not to imply that this is what you are suffering from but used as an example. Signs and symptoms of adrenal insufficiency may include hypoglycemia (low blood sugar), nausea, vomiting, fainting, fatigue, muscle weakness, etc. etc. The blurred vision and nausea may be related to episodes of low blood sugar and cortisol levels. I would suggest that you notify your physician of these new symptoms. I hope this has been somewhat helpful.
Sincerely,
Theresa Jones, RN
 jill - Tue Dec 06, 2005 6:30 pm

I saw the Endocrinologist yesterday and she said the 24 hour test came up 1.5. She did a test that required a blood test, a shot, then another blood test. I am very happy. She said all my symptoms could be explained by the low cortisol. She also said regardless of the cause, it is treatable and I will feel much better. I also most likely have diabetes insipidus(sp?). Anyway, thanks for your help. I apreciate it.
 Theresa Jones, RN - Wed Dec 07, 2005 5:05 am

User avatar Hi jill,
I am very glad to hear that you finally have results and a diagnosis. You should start feeling better in a short amount of time. Thank you for posting an update and for using http://www.doctorslounge.com
Sincerely,
Theresa Jones, RN
 jill - Fri Dec 09, 2005 2:27 pm

I am very confused. I had a morning cortisol level of 1.5, then had a 24 hour test showing 1.4, and then last Monday I got the ACTH test, which showed levels of 4.5 before and 22.5 after the shot. My doc's office called and said the test results were fine.
How could the numbers have been so low to begin with, and how come I still feel so bad? I am still very weak and my muscles hurt very bad by afternoon and I feel like I am dying by nighttime.
Thank you for your time. I know you cannot dignose over the internet, so I am not looking for that, but is there any way that these results would make sense?
 jill - Sun Dec 11, 2005 8:49 am

Sorry. I realized later that was not clear. I do not know the exact name of the test. It was something similar to ACTH stimulation, where they gave me synthetic ACTH? I am so desperate to feel better. This is torture. It has been over a year. Thank you again for your kindness.
 SDD - Thu Jan 12, 2006 11:48 pm

Hi Jill,

I hope you are feeling better. I thought I would share this link with you.... food for thought. If you aren't satisified or have any answers from your physician, you may want to consider finding a new physician who will give you the answers you deserve.

http://www.medical-library.net/sites/_a ... tigue.html
 jill - Fri Jan 13, 2006 1:22 am

Thank you for writing. I am happy to accept any and all advice. I am not exactly better yet, but I do have hope, and I am much less sick since I stopped taking all those pills my old docs were giving me. Last year I was given 6 NSAIDS, 5 muscle relaxers, 3 anti-depressants (for pain control) etc. And a ton of Lasix and hctz to deal with severe edema, likely caused by all those drugs.

Since I changed to better insurance, I got more freedom and now I have a doctor who is willing to work with me, and he is free to do what he wants. As long as I try the things he wants me to try, he will do testing for anything I ask (so long as it makes sense, of course). I am still doing my own research too of course.

Anyway, thanks. I will check out that link now.
 jill - Fri Jan 13, 2006 1:55 am

Thank you. That was very informative. That would make sense. Looks like i was wrong about one thing though, I still have edema and now there's ntohing I cna blame it on.
 SDD - Fri Jan 13, 2006 2:32 pm

Jill,

I'm glad the information was helpful. I found another great link on the common causes of edema... things that hopefully, your physicians' have checked you for.

http://www.nlm.nih.gov/medlineplus/ency ... 003103.htm

I wish you luck on your journey. It took quite some time before physicians' figured out what was wrong with me. I know it is frustrating and stressful... don't give up hope and keep searching and try new avenues if you need to.
 jill - Fri Jan 13, 2006 8:44 pm

Thanks again. The only thing I am sure has not been done on that list is I have not had my heart checked. My primary did not see the need for evaluation. I disagree, because of the pitting edema and even though I am in excellent shape (except for what I have gained from lack of activity recently) short of breath with even the smallest amount of activity. My heart races and my muscles burn.

I made an appointment today for a consult with a cardio and a stress test. It will be two months from now.
 SDD - Sat Jan 14, 2006 4:00 pm

Hi Jill,

I'm happy to hear that you scheduled an appointmen and may find your answer !

Good luck !!!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here